Thunderstorm Wind, Dutchess
- When
- November 25, 10:45 AM EST
- Where
- Dutchess County, Salt Pt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.800, -73.800
Trees and wired down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 25, 6:45 AM EST, 4 hours earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 645 AM EST THU NOV 25 2004 .UPDATED...UPDATE OF GRIDS/ZFP TO ACCELERATE MOVEMENT OF PRECOLDFRONTAL PRECIP...EXPAND AREA OF THUNDER AND ADJUST TEMPS. MONITORING LINE OF STG CONVECTION ENTERING W PORTION CWA. PREVIOUS... .SYNOPSIS...LOW PRESSURE WAS MOVING NORTHEASTWARD THROUGH NEW YORK THIS MORNING. IT WILL BRING A STRONG COLD FRONT THROUGH EASTERN NEW YORK AND WESTERN NEW ENGLAND LATE THIS MORNING AND EARLY THIS AFTERNOON. HIGH PRESSURE WILL BUILD TO THE MID ATLANTIC COAST ON FRIDAY. OVER THE WEEKEND ANOTHER LOW PRESSURE AREA WILL MOVE ACROSS THE GREAT LAKES. && .SHORT TERM (TONIGHT THROUGH FRIDAY)...RAIN FAIRLY WIDESPREAD THE CWA THIS MORNING IN WARM SECTOR WITH TEMPERATURES MAINLY IN THE 50S. DRY SLOT QUICKLY WORKING EASTWARD AT 06Z AND BY ISSUANCE TIME THERE MAY NOT BE MUCH LEFT IN TERMS OF WIDESPREAD RAIN. POPS RISE INTO THE LIKELY/CATEGORICAL RANGE JUST AHEAD OF FROPA. TIMING OF COLD FRONT THROUGH KALB ABOUT 18Z AND KPOU 19Z-20Z. HAVE LOOKED AT CONVECTIVE POTENTIAL AHEAD OF FROPA. AT THE CURRENT TIME LIGHTNING MINIMAL WITH A FEW STRIKES ACROSS OHIO VALLEY NORTHWARD TO WESTERN LAKE ONTARIO. ETA SHOWS AXIS OF INSTABILITY AHEAD OF FRONT MIDDAY. ETA PEAKS CAPES ABOUT 900 J/KG IN MID HUDSON VALLEY TO WESTERN CT. CAPES BASED ON SFC DEWPOINTS 57-60F WHICH BASED ON SFC DATA ACROSS SOUTHEAST PA REASONABLE. KALB 00Z WIND OBSERVED 50 KT. LOW LEVEL JET FORECAST TO STRENGTHEN BUT TO HAVE SLID WELL OFF TO THE EAST BY FROPA TIME. IN FACT BY 18Z ETA FORECASTING ONLY 15-25 KTS AT 850 MB. FLOW DOES STRENGTHEN CONSIDERABLY BY 00Z FRI. FLOW ALOFT REMAINS STRONG THROUGH FRONTAL PASSAGE TIME WITH 18Z 500 MB WINDS 80 KT RANGE WITH 250 MB CORE OF 130 KT JET STILL OVER EASTERN PORTIONS OF AREA. CAPE REACHES TO ABOUT 22 K FT AT KPOU INTO STRONG WINDS ALOFT.FEELING IS THAT GIVEN MODEST INSTABILITY AND WEAKENING LOW LOW LEVEL FLOW SEVERE POTENTIAL MAY BE LIMITED. HOWEVER WILL HAVE TO WATCH CONVECTION WITH STRONG UPPER FLOW. WILL ISSUE AN SPS. SPC SLIGHT RISK SOUTHEAST. POST FRONTAL...850 TEMPS TAKE A QUICK TUMBLE FROM 10-11C THIS MORNING...TO -10/-14C BY EVENING. VERY STRONG TEMP GRADIENT ALONG FRONT. LAKE EFFECT POTENTIAL IN CWA LIMITED. LAKE TEMP ABOUT 9C SO PLENTY OF INSTABILITY AS 850/SURFACE TEMPERATURE DIFFERENTIAL EDGES INSTABILITY INTO MODERATE RANGE. HOWEVER MIXED LAYER NEVER EXCEEDS MORE THAN 5-6 K FT AS INVERSION QUICKLY SETS UP AT 5-6 K FT. FLOW ALSO HAS TOO MUCH OF A NORTHWEST COMPONENT. THERE WILL BE SNOW SHOWERS BUT ACCUMULATIONS SHOULD BE SMALL. LIGHT LAKE EFFECT SHOULD LINGER INTO FRIDAY AM IN FAVORED AREAS. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...ANOTHER LOW TO TRACK TO OUR NORTHWEST OVER THE WEEKEND. TIMING OF PRECIPITATION IN QUESTION. GFS MORE WIDESPREAD THAN ETA WITH WARM ADVECTION INDUCED PRECIP ON SATURDAY IN FACT IN COULD HAVE SOME BEFORE 12Z SATURDAY. GIVEN ETA WILL NOT SPEED UP TIMING FOR NOW. WILL ADJUST PRECIPITATION TYPE AS WITH STRONG WARM ADVECTION SATURDAY WHAT COMES (IF MUCH) WILL BE MOSTLY LIQUID BASED ON FORECAST THICKNESSES AND GFS MODEL SOUNDINGS. MUCH OF SATURDAY NIGHT MAY BE SPENT MOSTLY IN QUASI WARM SECTOR WITH MINIMAL PRECIP. BEST CHANCE FOR PRECIP LATE SATURDAY NIGHT AND EARLY SUNDAY WITH COLD FRONT. SOME LAKE EFFECT BEHIND FRONT BUT SURFACE HIGH BUILDS IN PRETTY QUICKLY AND THAT AIRMASS NOT AS COLD AS THE ONE COMING TODAY. && AVIATION(08Z THU TO 06Z FRI)... THE ALY FCST AREA IS IN THE MIDST OF A WARM FRONT LIFTING NORTH THROUGH THE MOHAWK RIVER VALLEY...AS LOW PRESSURE MOVES NORTHEAST INTO WRN NY. THE TERMINALS WILL REMAIN IN THE IFR/MVFR RANGE BTWN 08Z AND 10Z WITH SCATTERED SHOWERS ENDING...BEFORE RISING TO VFR LEVELS WITH A DRY SLOT APPROACHING IN THE STORM SYSTEM. A LOW-LEVEL WIND SHEAR GROUP WAS KEPT IN FOR KPOU WITH 40 KNOTS OF SHEAR FROM THE SFC TO 2 KFT. ANY SCT -SHRAS WILL TRANSITION TO SPOTTY -DZ AND BR BTWN 10Z AND 17Z WITH THE APPROACH OF A POTENT COLD FRONT. DUE TO A H500/H250 STRONG JET ALOFT AND MARGINAL INSTABILITY A PROB30 FOR A TSRA WAS PLACED IN KPOU BTWN 17Z AND 20Z. THE WINDS WILL SHIFT TO THE W/NW BTWN 17Z AND 20Z FROM NORTH TO SOUTH OVER THE HUDSON RIVER VALLEY. CONDITIONS WILL DROP DOWN TO MVFR LEVELS BEFORE RISING RAPIDLY TO VFR AFTER 20Z. THE WINDS WILL REMAIN QUITE STRONG FROM THE W/NW AT 12 TO 20 KNOTS WITH GUSTS TO 25 TO 32 KNOTS THRU 00Z. && .HYDROLOGY...BASED ON LIMITED ASOS DATA RAINFALL HAS BEEN ON THE LIGHT TO MODERATE SIDE WITH .67 GFL/.41 ALB. BRIEFLY HEAVY SHOWERS WITH COLD FROPA BUT OVERALL QPF WILL NOT BE HEAVY. NO FLOODING PROBLEMS ANTICIPATED. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && PUBLIC... AVIATION...WASULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 526 AM EST THU NOV 25 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-261200- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 526 AM EST THU NOV 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...MAINLY SOUTH OF ALBANY...AHEAD OF STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 932 AM EST THU NOV 25 2004 NYZ063-251500- ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 927 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 45 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 16 MILES WEST OF WEST SHOKAN...OR ABOUT OVER GRAHAMSVILLE...AND MOVING NORTHEAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR... WEST SHOKAN BY 945 AM EST MOUNT TREMPER AND PHOENICIA BY 950 AM EST
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 935 AM EST THU NOV 25 2004 NYZ047-048-251500- ...STRONG THUNDERSTORMS IN SCHOHARIE AND SCHENECTADY COUNTIES... AT 933 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHARON SPRINGS TO RICHMONDVILLE TO JEFFERSON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF CANAJOHARIE TO COBLESKILL TO 11 MILES EAST OF DAVENPORT...AND MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... COBLESKILL BY 940 AM EST NORTH BLENHEIM BY 945 AM EST CENTRAL BRIDGE...OLD CENTRAL BRIDGE AND BREAKABEEN BY 950 AM EST SCHOHARIE AND MIDDLEBURGH BY 955 AM EST 7 MILES NORTH OF LIVINGSTONVILLE BY 1000 AM EST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1018 AM EST THU NOV 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HAIL GALWAY 43.02N 74.03W
11/25/2004 0.75 INCH SARATOGA NY TRAINED SPOTTER
PENNY SIZE HAIL AT PROVIDENCE
&&
VTKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1033 AM EST THU NOV 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM TSTM WND GST HARDENBURG 42.00N 74.67W
11/25/2004 ULSTER NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN
1012 AM TSTM WND GST MALTA 42.97N 73.79W
11/25/2004 SARATOGA NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN
1012 AM TSTM WND GST HURLEY 41.91N 74.06W
11/25/2004 ULSTER NY FIRE DEPT/RESCUE
TREES AND WIRES DOWN
&&
KOLECIThe Albany radar (KENX), 90 km away, was scanning. The volume nearest the first event began at 15:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and wired down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425755.